Alert archive / Florida / Special Weather Statements in 2018

Special Weather Statement, NWS Melbourne, FL

October 9, 2018Volusia County, Florida

NWS Melbourne, FL issued this special weather statement at Oct 9, 2018, 3:13 AM EDT for Volusia County, Florida. It was in force for 62 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 9, 2018, 3:13 AM EDT (07:13 UTC)
Expired
Oct 9, 2018, 4:15 AM EDT
In force
62 min
Issued by
NWS Melbourne, FL

County Volusia County, FL

The radar

The Melbourne radar (KMLB), 119 km from the middle of the area, began a volume at 07:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 9, 3:44 AM EDTNON-TSTM WND GST 422 Ese Daytona Beach, FLWEATHER UNDERGROUND SITE MEASURED A GUST OF 42 MPH/36 KT FROM THE ESE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 7.2 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2018-10-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1217 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2018-10-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1217 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
805 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

353 
WWUS82 KMLB 090713
SPSMLB

Special Weather Statement
National Weather Service Melbourne FL
313 AM EDT TUE OCT 9 2018
 
FLZ041-046-141-147-090815-
Coastal Volusia FL-Northern Brevard County FL-Seminole FL-
Inland Volusia FL-
313 AM EDT TUE OCT 9 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BREVARD...
NORTHEASTERN SEMINOLE AND VOLUSIA COUNTIES UNTIL 415 AM EDT...

At 311 AM EDT, Doppler radar was tracking strong squalls along a 
line extending from near Haulover Canal to 20 miles east of Holly 
Hill. Movement was west-northwest at 35 mph.

Wind gusts up to 45 mph will be possible with these squalls.

Locations impacted include...
Daytona Beach, Port Orange, Sanford and Ormond Beach. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2943 8107 2909 8090 2880 8068 2864 8071
      2886 8138 2889 8135 2894 8135 2897 8137
      2898 8135 2899 8137 2926 8132 2927 8115
      2941 8116 2942 8114
TIME...MOT...LOC 0711Z 109DEG 31KT 2932 8064 2869 8073 

$$

Cristaldi

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Oct 8, 8:45 PM EDT, 6 hours 28 minutes earlier.

Area forecast discussion, Oct 8, 8:45 PM EDT, 6 hours 28 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
845 PM EDT Mon Oct 8 2018

.UPDATE...
Strong high pressure northeast of the mid Atlantic coast and
strengthening Hurricane Michael emerging into the southeast Gulf
will continue the tight pressure gradient across the area. Low
level flow in the H9-H8 layer will remain elevated to 25-35 knots
which will continue to allow repeated rounds of scattered Atlantic
showers to move onshore. Slightly deeper low to mid level moisture
across nrn sections should favor high coverage of onshore moving
showers north of Sebastian Inlet with activity moving well into the
interior through the night. Some of the quick moving showers will be
accompanied by gusty winds to 30 to 40 mph as they move WNW.
Increased POPs some for nrn/central cstl sections (to 60 pct) where
current coverage of onshore moving showers remains highest. Breezy
winds will continue at the coast with lows in the mid 70s interior
to upper 70s to around 80 near the east coast.

&&

.AVIATION...
Should see a higher coverage of onshore moving showers mainly from
KVRB northward which will make it into the interior to Orlando area
terminals and KLEE overnight. Have included TEMPO groups for much of
the this activity. Short range guidance continues higher SHRA
chances for nrn terminals into Tue morning with a moist airmass
allowing for diurnal convection to develop as flow level flow veers
to the ESE/SE into Tue afternoon. Showers will be accompanied by
MVFR CIGs and short duration IFR VSBYs with mod-heavy rain and gusty
winds to near 30 knots possible.

&&

.MARINE...
Tonight...Easterly winds around 20KT tonight wil gradually veer to
the ESE by Tue morning. Seas will build to 6-8 feet in the nearshore
waters and peaking up to 9 ft in the offshore waters during the day
on Tuesday. Small craft advisory conditions continue for all of the
east central FL Atlc waters.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  78  85  77  88 /  60  60  40  60
MCO  76  87  76  89 /  50  60  30  60
MLB  81  87  78  88 /  60  60  40  60
VRB  79  86  79  88 /  50  60  40  60
LEE  76  88  76  89 /  40  60  30  60
SFB  75  87  77  90 /  60  60  40  60
ORL  75  87  76  89 /  50  60  30  60
FPR  79  86  78  88 /  40  60  40  60

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory until 4 AM EDT Wednesday for Flagler Beach
     to Volusia-Brevard County Line 0-20 nm-Flagler Beach to
     Volusia-Brevard County Line 20-60 nm-Sebastian Inlet to
     Jupiter Inlet 0-20 nm-Sebastian Inlet to Jupiter Inlet 20-
     60 nm-Volusia-Brevard County Line to Sebastian Inlet 0-20
     nm-Volusia-Brevard County Line to Sebastian Inlet 20-60 nm.

&&

Volkmer/Weitlich/Rodriguez
Hazardous weather outlook, Oct 8, 7:12 PM EDT, 8 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Melbourne FL
712 PM EDT Mon Oct 8 2018

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-091030-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County-
Northern Lake County-Orange-Seminole-Southern Brevard County-
Osceola-Indian River-Okeechobee-St. Lucie-Martin-
Coastal Volusia County-Southern Lake County-
Northern Brevard County-
712 PM EDT Mon Oct 8 2018

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

.MARINE THUNDERSTORM GUST IMPACT...
Gusty isolated to scattered showers and squalls will continue to
develop over the local Atlantic waters, pushing onshore overnight
and inland up to 30 to 35 knots. These showers will be capable of
producing occasional wind gusts around 35 knots over the local
Atlantic and Intracoastal Waters, and over inland lakes. Boaters
should look be alert for squalls moving in rapidly from the east.

.WIND AND SEA IMPACT...
Easterly winds up to 20 to 25 knots will produce seas as high as
7 feet near shore and up to 9 feet well offshore through tonight.
A Small Craft Advisory remains in effect for the east central
Florida Atlantic waters.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
Hurricane Michael is forecast to strengthen into a major hurricane
while lifting north over the eastern Gulf of Mexico. Deep moisture
will lead to increasing rain coverage along with a slight chance for
thunderstorms and squalls Tuesday through Thursday. Squalls will
potentially gust to tropical storm force in a few areas, along
with the chance of one or two tornadoes from Tuesday through
Wednesday. Minor flooding of low-lying and poor drainage areas
will be possible. Beach and boating conditions will remain poor
through mid week.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed tonight.

Weitlich

In the hours before

Local storm report, Oct 9, 12:00 AM EDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
1200 AM EDT TUE OCT 9 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 PM     TSTM WND GST     4 S PLAYALINDA BEACH    28.60N 80.64W
10/08/2018  M39 MPH          Brevard            FL   OTHER FEDERAL

            USAF WIND TOWER 311 MEASURED A WIND GUST OF 39 MPH/34 KT
            FROM THE EAST.

&&

JC
Special weather statement, Oct 9, 1:03 AM EDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Melbourne FL
103 AM EDT TUE OCT 9 2018

FLZ041-045-046-141-147-090600-
Coastal Volusia FL-Northern Brevard County FL-Orange FL-Seminole FL-
Inland Volusia FL-
103 AM EDT TUE OCT 9 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SEMINOLE...NORTHERN
BREVARD...EAST CENTRAL ORANGE AND EASTERN VOLUSIA COUNTIES UNTIL 200
AM EDT...

At 100 AM EDT, Doppler radar was tracking a couple bands of strong,
gusty squalls from around Cape Canaveral to Scottsmoor, Oak Hail and
Edgewater.

Wind gusts of 40 to 50 mph will be possible with these squalls.

Locations impacted include...
Daytona Beach, Port Orange, Titusville, Rockledge and New Smyrna
Beach.

More squalls extend well offshore Brevard and Volusia County, and
will be moving onshore during the early morning hours. Additional
Advisories are quite likely, especially for coastal locations in
these two counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these squalls, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.

&&

LAT...LON 2915 8092 2860 8054 2846 8049 2839 8056
      2830 8057 2830 8061 2834 8061 2832 8064
      2831 8063 2831 8066 2832 8066 2834 8068
      2834 8070 2832 8069 2862 8106 2933 8115
TIME...MOT...LOC 0500Z 128DEG 26KT 2890 8069 2844 8058

Cristaldi
Local storm report, Oct 9, 1:06 AM EDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
106 AM EDT TUE OCT 9 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 AM     TSTM WND GST     5 NE HAULOVER CANAL     28.80N 80.70W
10/09/2018  M41.00 MPH       AMZ552             FL   OTHER FEDERAL

            MEASURED WIND GUST OF 41 MPH/36 KT FROM THE EAST AT USAF
            WIND TOWER 19.

1255 AM     TSTM WND GST     5 NE PORT CANAVERAL     28.46N 80.53W
10/09/2018  M44.00 MPH       Brevard            FL   OTHER FEDERAL

            MEASURED WIND GUST OF 44 MPH/38 KT FROM THE EAST AT USAF
            WIND TOWER 3.

0100 AM     TSTM WND GST     3 NNE CAPE CANAVERAL    28.43N 80.57W
10/09/2018  M47.00 MPH       Brevard            FL   OTHER FEDERAL

            USAF WIND TOWER MEASURED A WIND GUST OF 47 MPH/41 KT FROM
            THE EAST.

&&

JC
Special weather statement, Oct 9, 1:31 AM EDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Melbourne FL
131 AM EDT TUE OCT 9 2018

FLZ041-044-090630-
Northern Lake County FL-Inland Volusia FL-
131 AM EDT TUE OCT 9 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAKE AND
NORTHWESTERN VOLUSIA COUNTIES UNTIL 230 AM EDT...

At 130 AM EDT, Doppler radar was tracking strong squalls along a
line extending from near Edgewater to 8 miles east of Deltona to
near Osteen. Movement was northwest at 35 mph.

Wind gusts up to 50 mph will be possible with these squalls.

Locations impacted include...
Deltona, Daytona Beach, DeLand, Orange City and Lake Helen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these squalls, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.

&&

LAT...LON 2926 8142 2926 8123 2919 8113 2882 8109
      2883 8112 2880 8113 2898 8166 2905 8166
      2906 8164 2928 8164 2932 8168 2938 8145
      2940 8142
TIME...MOT...LOC 0530Z 117DEG 31KT 2899 8093 2890 8107 2883 8109

Cristaldi
Local storm report, Oct 9, 2:26 AM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
226 AM EDT TUE OCT 9 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 AM     TSTM WND GST     SAINT LUCIE AIRPORT     27.49N 80.37W
10/09/2018  M39 MPH          ST. LUCIE          FL   ASOS

            MEASURED WIND GUST OF 39 MPH/34 KT FROM THE ESE.

&&

JC
Special weather statement, Oct 9, 3:13 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
313 AM EDT TUE OCT 9 2018

FLZ041-046-141-147-090815-
Coastal Volusia FL-Northern Brevard County FL-Seminole FL-
Inland Volusia FL-
313 AM EDT TUE OCT 9 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BREVARD...
NORTHEASTERN SEMINOLE AND VOLUSIA COUNTIES UNTIL 415 AM EDT...

At 311 AM EDT, Doppler radar was tracking strong squalls along a
line extending from near Haulover Canal to 20 miles east of Holly
Hill. Movement was west-northwest at 35 mph.

Wind gusts up to 45 mph will be possible with these squalls.

Locations impacted include...
Daytona Beach, Port Orange, Sanford and Ormond Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2943 8107 2909 8090 2880 8068 2864 8071
      2886 8138 2889 8135 2894 8135 2897 8137
      2898 8135 2899 8137 2926 8132 2927 8115
      2941 8116 2942 8114
TIME...MOT...LOC 0711Z 109DEG 31KT 2932 8064 2869 8073

Cristaldi

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 8, 9:27 PM EDTSpecial Marine WarningMLB3 hr
Oct 8, 11:33 PM EDTSpecial Weather StatementMLBBrevard27 min
Oct 9, 12:33 AM EDTSpecial Marine WarningMLB3 hr
Oct 9, 1:03 AM EDTSpecial Weather StatementMLBSeminole57 min
Oct 9, 1:31 AM EDTSpecial Weather StatementMLBVolusia59 min
Oct 9, 3:35 AM EDTSpecial Marine WarningMLB3 hr
Oct 9, 4:31 AM EDTBeach Hazards StatementMLBVolusia112 min
Oct 9, 5:33 AM EDTSpecial Marine WarningMLB3 hr
Oct 9, 6:22 AM EDTSpecial Weather StatementMLBSeminole23 min
Oct 9, 6:23 AM EDTBeach Hazards StatementMLBVolusia88 min
Oct 9, 7:51 AM EDTHigh Surf AdvisoryMLBVolusia14 hr

Nearby

Special Weather Statements in Florida, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.